Back To Top

Tangs Clinic

  • Home
    Home This is where you can find all the blog posts throughout the site.
  • Categories
    Categories Displays a list of categories from this blog.
  • Tags
    Tags Displays a list of tags that have been used in the blog.
  • Archives
    Archives Contains a list of blog posts that were created previously.
  • Login
    Login Login form
25
Jun

A 29-year-old man with 17 years of prurigo papules and eczematous skin lesions

Posted by on in Original Cases
  • Font size: Larger Smaller
  • Hits: 12702
  • 0 Comments
  • Print

Case Presentation

A 29-year-old male Singaporean presented in August 2009 with multiple erythematous prurigo papules distributed mainly on cheeks and trunk (Fig.1-A) and both lower limbs (Fig.2-A).

The patient disclosed he had had respiratory probelms as asthma and rhinitis attached him at childhood, he was given inhalation treatment of bronchodilator Ventolin (albuterol sulfate) and steroid beclomethasone and advised to use an oral antihistamine as needed, the asthma cleared up after 3 years. In 1992 he was diagnosed atopic eczema by skin specialist and was administed with the topical steroid initially, however the inflammation improved each time the steroid was used but flared with increasing intensity each time the medication was stopped, thereafter he was given oral prednisone tablet 2 courses annually since 1993, meanwhile continue topical glucocorticoid.

case12_a

case12_b

case12_c

Family history revealed that his parents and siblings have no atopic diseases, there were no pets in his house. During the physical examination, itchy rash is particularly noticeable on head and neck, trunk, both upper and lower limbs, around 60% of skin surface area were involved with multiple erythematous prurigo papules. Repeated application to the entire face of a group V topical steroid resulted in this diffuse pustular eruption.The striae of the groin presented after long-term use of group V topical steroids for pruritus, however these changes are reversible with proper treatment. Numerous red papules formed on the lower limb (Fig.1-A) and trunk (Fig.2-A) showen with constant daily use of a group V topical steroid for more than 5 years.

case12_d

The patient was advised to discountine topical and systemic steroid for 2 weeks, the corticosteroid withdraw syndrome was clearly shown (Fig.1-B,C and Fig.2-B) after discouninuing use of steroids, Tangs derma-zeam capsules twice daily were administrated to him, after about 3 months of treatments, the severity of itchiness reduced and eczematous lesion started to subside (Fig.1-D,E). No immunosuppressant therapy was given to him during TANGS treatment. One course of oral antibiotic was administrated during eczematous lesions flared-up peroid in month 1 (Fig.1-B,C, Fig.2-B) due to steroid withdraw, thereafter the patient responded very well to TANGS treatment (Fig.1-,H,I,J,K,L, Fig.2-D). The patient achieved 80% EASI improvement at the end of month 14 (Fig.1-L,Fig.2-D). Currently the patient is still under our monthly follow-up and observation, his condition will be updated as soon as we can.

Rate this blog entry:
0
Trackback URL for this blog entry.

Comments

  • No comments made yet. Be the first to submit a comment

Leave your comment

Guest Saturday, 16 December 2017